Alert archive / Texas / Flash Flood Watches in 2017

Flash Flood Watch 7, NWS Midland/Odessa, TX

September 25, 201718 counties in Texas

NWS Midland/Odessa, TX issued this flash flood watch at Sep 25, 2017, 3:26 PM CDT for 18 counties in Texas. It took effect at Sep 25, 2017, 7:00 PM CDT. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2017, 3:26 PM CDT (20:26 UTC)
In effect from
Sep 25, 2017, 7:00 PM CDT
Expired
Sep 28, 2017, 2:25 AM CDT
In force
55 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 13 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2017-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2017-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

936 
WGUS64 KMAF 252026
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Midland/Odessa TX
326 PM CDT Mon Sep 25 2017

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
THURSDAY MORNING FOR THE WESTERN LOW ROLLING PLAINS, PERMIAN
BASIN, WINKLER, WARD, AND TERRELL COUNTIES, THE STOCKTON PLATEAU,
AND BIG BEND AREA...

.An upper level storm system over the western U.S. will combine
with a cold front and abundant low level moisture beginning
tonight to bring thunderstorms to much of West Texas through
midweek. Conditions are favorable for these storms to produce
locally heavy rainfall at times, resulting in flash flooding.

TXZ045>048-050>053-060>063-067>070-075-081-082-261200-
/O.NEW.KMAF.FF.A.0007.170926T0000Z-170928T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Big Bend Area-Terrell-
Including the cities of Seminole, Lamesa, Gail, Snyder, Andrews, 
Stanton, Big Spring, Colorado City, Kermit, Odessa, Midland, 
Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, 
Fort Stockton, Big Bend NP, Marathon, Dryden, and Sanderson
326 PM CDT Mon Sep 25 2017

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
THURSDAY MORNING...

The National Weather Service in Midland/Odessa has issued a

* Heavy rainfall will result in flash flooding of arroyos and
  small streams. Urban flash flooding will also be possible 
  within cities and towns.  

* Dont drive into areas where water covers the road.  The water 
  may be deeper than it appears and less than a foot of rushing 
  water can float many vehicles.  If you encounter water flowing 
  across a roadway, turn around, don't drown.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
5 follow-up statements
856 
WGUS64 KMAF 260910
FFAMAF

Flood Watch
National Weather Service Midland/Odessa TX
410 AM CDT Tue Sep 26 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING FOR THE 
WESTERN LOW ROLLING PLAINS, PERMIAN BASIN, WINKLER, WARD, AND 
TERRELL COUNTIES, THE STOCKTON PLATEAU, AND BIG BEND AREA...

.An upper level storm system over the western U.S. will combine
with a cold front and abundant low level moisture to bring showers
and thunderstorms to much of West Texas through midweek. 
Conditions are favorable for these storms to produce locally heavy
rainfall at times, resulting in flash flooding.

TXZ045>048-050>053-060>063-067>070-075-081-082-262000-
/O.CON.KMAF.FF.A.0007.000000T0000Z-170928T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Big Bend Area-Terrell-
Including the cities of Seminole, Lamesa, Gail, Snyder, Andrews, 
Stanton, Big Spring, Colorado City, Kermit, Odessa, Midland, 
Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, 
Fort Stockton, Big Bend NP, Marathon, Dryden, and Sanderson
410 AM CDT Tue Sep 26 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of southwest Texas and western Texas, including the 
  following areas, in southwest Texas, Big Bend Area, Pecos, and 
  Terrell. In western Texas, Andrews, Borden, Crane, Dawson, 
  Ector, Gaines, Glasscock, Howard, Martin, Midland, Mitchell, 
  Reagan, Scurry, Upton, Ward, and Winkler. 

* Through Thursday morning

* Heavy rainfall will result in flash flooding of arroyos and 
  small streams. Urban flash flooding will also be possible within
  cities and towns. 

* Dont drive into areas where water covers the road. The water 
  may be deeper than it appears and less than a foot of rushing 
  water can float many vehicles. If you encounter water flowing 
  across a roadway, turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
424 
WGUS64 KMAF 261920
FFAMAF

Flood Watch
National Weather Service Midland/Odessa TX
220 PM CDT Tue Sep 26 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING FOR THE
WESTERN LOW ROLLING PLAINS, PERMIAN BASIN, WINKLER, WARD, AND
TERRELL COUNTIES, THE STOCKTON PLATEAU, AND BIG BEND AREA...

.An upper level storm system over the western U.S. will combine
with a cold front and abundant low level moisture to bring
showers and thunderstorms to much of West Texas through midweek.
Conditions are favorable for these storms to produce heavy 
rainfall at times, resulting in flash flooding.

TXZ045>048-050>053-060>063-067>070-075-081-082-271100-
/O.CON.KMAF.FF.A.0007.000000T0000Z-170928T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Big Bend Area-Terrell-
Including the cities of Seminole, Lamesa, Gail, Snyder, Andrews, 
Stanton, Big Spring, Colorado City, Kermit, Odessa, Midland, 
Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, 
Fort Stockton, Big Bend NP, Marathon, Dryden, and Sanderson
220 PM CDT Tue Sep 26 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of southwest Texas and western Texas, including the 
  following areas, in southwest Texas, Big Bend Area, Pecos, and 
  Terrell. In western Texas, Andrews, Borden, Crane, Dawson, 
  Ector, Gaines, Glasscock, Howard, Martin, Midland, Mitchell, 
  Reagan, Scurry, Upton, Ward, and Winkler. 

* Through Thursday morning

* Heavy rainfall will result in flash flooding of arroyos and 
  small streams.  Urban flash flooding will also be possible 
  within cities and towns. 

* Dont drive into areas where water covers the road. The water 
  may be deeper than it appears and less than a foot of rushing 
  water can float many vehicles.  If you encounter water flowing 
  across a roadway, turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding.  Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
893 
WGUS64 KMAF 270822
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Midland/Odessa TX
322 AM CDT Wed Sep 27 2017

...FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY AFTERNOON FOR
THE WESTERN LOW ROLLING PLAINS, PERMIAN BASIN, WINKLER, WARD 
COUNTIES AND INCLUDING TERRELL COUNTY, THE STOCKTON PLATEAU, AND 
BIG BEND AREA UNTIL THURSDAY MORNING...

.Rich deep moisture in southwest flow aloft along with periodic 
disturbances tracking across the area will favor showers and a few
thunderstorms with heavy rainfall at times.

TXZ045>048-050>053-060>063-067>070-272300-
/O.EXT.KMAF.FF.A.0007.000000T0000Z-170927T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Including the cities of Seminole, Lamesa, Gail, Snyder, Andrews, 
Stanton, Big Spring, Colorado City, Kermit, Odessa, Midland, 
Garden City, Monahans, Crane, McCamey, Rankin, and Big Lake
322 AM CDT Wed Sep 27 2017

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

The Flash Flood Watch is now in effect for

* A portion of western Texas, including the following areas, 
  Andrews, Borden, Crane, Dawson, Ector, Gaines, Glasscock, 
  Howard, Martin, Midland, Mitchell, Reagan, Scurry, Upton, 
  Ward, and Winkler. 

* Through this afternoon

* The ground is saturated from heavy rain over the last several 
  days and additional rain, even amounts less than one inch, will 
  result in rapid runoff increasing the potential for flash 
  flooding. Urban flash flooding will also be possible within 
  cities and towns. 

* Dont drive into areas where water covers the road. If you 
  encounter water flowing across a roadway, turn around, don't 
  drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. 

Be prepared to take action should Flash Flood Warnings be issued.

&&

$$

TXZ075-081-082-272315-
/O.CON.KMAF.FF.A.0007.000000T0000Z-170928T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pecos-Big Bend Area-Terrell-
Including the cities of Fort Stockton, Big Bend NP, Marathon, 
Dryden, and Sanderson
322 AM CDT Wed Sep 27 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* A portion of southwest Texas, including the following areas, 
  Big Bend Area, Pecos, and Terrell. 

* Through Thursday morning

* Heavy rainfall will result in flash flooding of arroyos and 
  small streams. Urban flash flooding will also be possible 
  within cities and towns. 

* Dont drive into areas where water covers the road. If you 
  encounter water flowing across a roadway, turn around, don't 
  drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. 

Be prepared to take action should Flash Flood Warnings be issued.

&&

$$
436 
WGUS64 KMAF 271958
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Midland/Odessa TX
258 PM CDT Wed Sep 27 2017

...FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY MORNING FOR 
TERRELL, PECOS, AND REAGAN COUNTIES...

.Rich deep moisture in southwest flow aloft along with periodic
disturbances tracking across the area will favor showers and a
few thunderstorms with heavy rainfall at times.

TXZ045>048-050>053-060>063-067>069-272100-
/O.CAN.KMAF.FF.A.0007.000000T0000Z-170927T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Including the cities of Seminole, Lamesa, Gail, Snyder, Andrews, 
Stanton, Big Spring, Colorado City, Kermit, Odessa, Midland, 
Garden City, Monahans, Crane, McCamey, and Rankin
258 PM CDT Wed Sep 27 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of western Texas has been
cancelled. Recent rainfall has decreased across the area and is
not expected to increase significantly. For this reason, the Flash
Flood Watch has been cancelled. 

$$

TXZ081-272100-
/O.CAN.KMAF.FF.A.0007.000000T0000Z-170928T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Big Bend Area-
Including the cities of Big Bend NP and Marathon
258 PM CDT Wed Sep 27 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of southwest Texas has been
cancelled. Recent rainfall has decreased across the area and is
not expected to increase significantly. For this reason, the Flash
Flood Watch has been cancelled. 

$$

TXZ070-281200-
/O.EXT.KMAF.FF.A.0007.000000T0000Z-170928T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reagan-
Including the city of Big Lake
258 PM CDT Wed Sep 27 2017

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch is now in effect for

* A portion of western Texas, including the following area, 
  Reagan. 

* Through Thursday morning

* The ground is saturated from heavy rain over the last several 
  days and additional rain, even amounts less than one inch, 
  will result in rapid runoff increasing the potential for flash 
  flooding. Urban flash flooding will also be possible within 
  cities and towns. 

* Dont drive into areas where water covers the road. If you 
  encounter water flowing across a roadway, turn around, don't 
  drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding.

Be prepared to take action should Flash Flood Warnings be issued.

&&

$$

TXZ075-082-281200-
/O.CON.KMAF.FF.A.0007.000000T0000Z-170928T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pecos-Terrell-
Including the cities of Fort Stockton, Dryden, and Sanderson
258 PM CDT Wed Sep 27 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* A portion of southwest Texas, including the following areas, 
  Pecos and Terrell. 

* Through Thursday morning

* Heavy rainfall will result in flash flooding of arroyos and 
  small streams. Urban flash flooding will also be possible 
  within cities and towns. 

* Dont drive into areas where water covers the road. If you 
  encounter water flowing across a roadway, turn around, don't 
  drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding.

Be prepared to take action should Flash Flood Warnings be issued.

&&

$$
374 
WGUS64 KMAF 280725
FFAMAF

Flood Watch
National Weather Service Midland/Odessa TX
225 AM CDT Thu Sep 28 2017

...FLASH FLOOD WATCH IS CANCELLED...

.Although additional rain is expected today flash flooding
concerns have diminished.

TXZ070-075-082-280830-
/O.CAN.KMAF.FF.A.0007.000000T0000Z-170928T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reagan-Pecos-Terrell-
Including the cities of Big Lake, Fort Stockton, Dryden, 
and Sanderson
225 AM CDT Thu Sep 28 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southwest Texas and western
Texas has been cancelled. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Sep 25, 3:25 PM CDT, 1 minute earlier.

Area forecast discussion, Sep 25, 3:25 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
325 PM CDT Mon Sep 25 2017

.DISCUSSION...

WV imagery shows the upper trough has moved NE over the past 24
hours, and is now centered over SE MT. This is still scheduled to
move into Canada by 00Z Wed, at which time a secondary trough will
be taking its place over srn NV.  This will maintain SW flow aloft
over West Texas and Southeast New Mexico at least until the weekend.
To the far south, T.S. Pilar is just entering the Gulf of CA, and
with a little luck, some of its tropical moisture will get entrained
into the SW flow into the region.

Of more immediate concern is a cold front that has just entered the
NW Texas Panhandle.  Models are in general agreement in bringing it
into the nrn zones by 12Z Tuesday, and thru KMAF around 20Z.  Cloud
cover should keep the front from stalling diurnally, and convection
to the north may give an assist driving it south.  Models suggest
gap winds may be a problem thru KGDP Tuesday night, we've issued a
wind watch for this.  Isentropic lift will begin increasing Tuesday,
especially over the NE zones. Ensembles indicate anomalous PWATs of
2 std devs or better running just left of central Texas, up thru the
Panhandle, coincident w/a low-lvl theta-e ridge, all of which should
help maximize rainfall potential efficiency.  To top it all of,
models put the RR quadrant of a 250mb jet streak over the region
much of the day Tuesday.  For all these reasons, we've issued a
Flash Flood Watch for the eastern half of the CWA beginning tonight,
and continuing thru 12Z Thursday, as soils saturate and the pattern
won't change much thru then. This will alleviate confusion, rather
than issuing new FFAs every 12-24 hrs.  Further shifts can expand
westward if the situation warrants.

Thursday or so, the secondary trough begins ejecting up thru the
Rockies, w/upper flow transitioning from SW to zonal over the
weekend.  This will result in POPs gradually tapering off,
especially Sun/Mon.  Temps will try to rebound by then, but should
stay just below normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     66  75  61  68 /  70  90  90  80
Carlsbad                       62  77  59  65 /  40  70  70  70
Dryden                         71  79  68  75 /  60  60  80  60
Fort Stockton                  67  79  62  70 /  30  60  90  80
Guadalupe Pass                 60  71  55  61 /  30  50  60  50
Hobbs                          62  72  56  62 /  60  70  70  80
Marfa                          58  78  57  69 /  40  50  60  50
Midland Intl Airport           67  75  61  67 /  50  80  80  80
Odessa                         67  75  60  67 /  50  70  80  80
Wink                           66  78  61  69 /  30  70  80  80

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Flash Flood Watch from 7 PM CDT this evening through Thursday
     morning for Andrews-Big Bend Area-Borden-Crane-Dawson-Ector-
     Gaines-Glasscock-Howard-Martin-Midland-Mitchell-Pecos-
     Reagan-Scurry-Terrell-Upton-Ward-Winkler.

     High Wind Watch from Tuesday evening through Wednesday morning
     for Guadalupe Mountains.

&&

29/44
Hazardous weather outlook, Sep 25, 2:11 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
211 PM CDT Mon Sep 25 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
211 PM CDT Mon Sep 25 2017 /111 PM MDT Mon Sep 25 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms will continue across the region today and tonight
especially along and east of a Hobbs to Alpine line. Locally heavy
rainfall and flash flooding will be the main concerns with these
storms and a flash flood watch is in effect. A few strong to severe
storms will also be possible with large hail and damaging wind.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Thunderstorms are expected again Tuesday and Wednesday. Locally
heavy rainfall that could result in flash flooding will be the main
concern. A flash flood watch is in effect through Thursday morning.

Strong gap winds are also possible through Guadalupe Pass Tuesday
night. A high wind watch is in effect.

.SPOTTER INFORMATION STATEMENT...

There is a low probability of spotter activation this afternoon or
evening mainly over the Trans Pecos.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

In the hours before

Special weather statement, Sep 25, 2:58 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
158 PM MDT MON SEP 25 2017

NMZ034-252045-
Southern Lea County NM-
158 PM MDT MON SEP 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA COUNTY UNTIL 245
PM MDT...

At 158 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Jal, moving northeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern Lea
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3208 10343 3227 10356 3245 10324 3221 10308
TIME...MOT...LOC 1958Z 241DEG 7KT 3223 10340

29

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 6:14 AM CDTAreal Flood AdvisoryMAFCulberson3 hr
Sep 25, 7:07 AM CDTAreal Flood AdvisoryMAFReagan, Upton3 hr
Sep 25, 2:58 PM CDTSpecial Weather StatementMAFLoving47 min
Sep 25, 3:26 PM CDTHigh Wind WatchMAF23 hr
Sep 25, 3:34 PM CDTSpecial Weather StatementMAF56 min
Sep 25, 3:40 PM CDTSevere Thunderstorm WarningMAFAndrews65 min
Sep 25, 3:50 PM CDTSevere Thunderstorm WarningMAFCulberson, Reeves55 min
Sep 25, 4:09 PM CDTSpecial Weather StatementMAFWard36 min
Sep 25, 4:34 PM CDTSevere Thunderstorm WarningMAFReeves, Ward56 min
Sep 25, 4:40 PM CDTSpecial Weather StatementMAFAndrews65 min
Sep 25, 4:46 PM CDTSpecial Weather StatementMAFLoving59 min
Sep 25, 4:56 PM CDTTornado WarningMAFAndrews, Ector34 min
Sep 25, 5:18 PM CDTSevere Thunderstorm WarningMAFWard, Winkler57 min
Sep 25, 5:26 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland64 min
Sep 25, 6:26 PM CDTAreal Flood AdvisoryMAFAndrews3 hr
Sep 25, 6:34 PM CDTSpecial Weather StatementMAFMartin26 min
Sep 25, 6:59 PM CDTSpecial Weather StatementMAFWard61 min

Nearby

Flash Flood Watches in Texas, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.